Topic: Fever

How common is to experience excessive fever after chemo?  My mother in law is currently in the hospital because of a pretty high fever....about 102 for 24 hours after chemo this time.  She also experienced a pretty high fever on her last bout of chemo, but that time they determined that it was because she was receiving it directly into her vein and she developed celluiltis.  This time she has a port and no obvious signs of infection.  Any advice is appreciated.

Re: Fever

We weren't told whether it's a common side-effect or not, we were just told to look out for it.  My sister hasn't had any fevers, so far - her reaction seems to be more of the "cold sweat" variety.

I hope your mother in law's temperature comes down quickly.  There are others on here going through chemo, so I'm sure you'll get more comments & guidance very soon.

Best wishes
Julia

“When it is dark enough, you can see the stars." - Ralph Waldo Emerson

Re: Fever

Theresa.....Fever from chemotherapy is not uncommon on our board.  If you have the time and are inclined to do so you may read up on previous threads by using either, google (right hand side of page) and/or Search Function (top, middle, no author needed.)  The blood test will determine whether this is a bacteria causing the elevated temperature or, whether it is caused by the chemotherapy itself. 
Best wishes,
Marion

THIS INFORMATION IS NOT INTENDED NOR IMPLIED TO BE A SUBSTITUTE FOR PROFESSIONAL MEDICAL ADVICE. YOU SHOULD ALWAYS SEEK THE ADVICE OF YOUR PHYSICIAN OR OTHER QUALIFIED HEALTH CARE PROVIDER

Re: Fever

I always got a fever with xeloda but not so much with gemzar. Almost every round, I had to have bloodwork checked just in case it was an infection, but it was usually just the chemo if I am remembering it right.

Kris

Cancer is a word, not a sentence.

36 year old patient with buckets of hope